Hail, Jasper
- When
- April 19, 6:30 PM CST
- Where
- Jasper County, 0.69 mi N of Magnolia Spgs
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 30.740, -94.030
Two inch to 1.75 inch hail was observed and measured in Magnolia Springs.
A pair of severe storms moved through Southeast Texas during the evening of the 19th as a short wave passed through the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A pair of severe storms moved through Southeast Texas during the evening of the 19th as a short wave passed through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 19, 5:34 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 PM CDT SUN APR 19 2015 .DISCUSSION... FOR THE 00Z TAF PACKAGE. && .AVIATION... WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED. 13 && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/ DISCUSSION... SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR MON-TUE...FINALLY. DML PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/ DISCUSSION... TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW. AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE FROM WINDS. STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 58 75 53 77 / 50 0 0 10 LCH 61 77 58 78 / 50 0 0 10 LFT 63 77 58 78 / 40 10 0 10 BPT 60 77 59 78 / 40 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 323 PM CDT SUN APR 19 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-202030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 323 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM: HARDIN JASPER JEFFERSON NEWTON ORANGE TYLER A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM: RAPIDES RAPIDES ALLEN BEAUREGARD CALCASIEU VERNON THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE AHEAD OF THE FRONT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TORNADO DE RIDDER 30.85N 93.29W
04/19/2015 F1 BEAUREGARD LA NWS STORM SURVEY
A NWS STORM SURVEY HAS CONCLUDED THAT THE DAMAGE IN DE
RIDDER WAS AN EF1 TORNADO. A PNS WITH COMPLETE RESULTS
WILL BE OUT SHORTLY.
&&
ATINGLERThe Lake Charles radar (KLCH), 104 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
3 hail. Local standard time, as filed.
Two inch to 1.75 inch hail was observed and measured in Magnolia Springs.
Golf ball sized hail was reported near Kirbyville.
One inch in diameter hail was reported near Winnie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571913, 571914, 571915.